Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 306, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 8:33 PM CDT for Creek County, Oklahoma. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2017, 8:33 PM CDT (01:33 UTC)
- Expired
- May 27, 2017, 9:03 PM CDT
- In force
- 30 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Creek County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 8:49 PM CDT | HAIL 1 | 5 Nw Sapulpa, OK | MPING REPORT OF QUARTER HAIL |
| May 27, 8:50 PM CDT | HAIL 0.75 | 1 N Sapulpa, OK | AT 81ST AND 161ST NORTH OF SAPULPA. |
| May 27, 8:50 PM CDT | HAIL 1 | 4 Nw Sapulpa, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:01 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5174 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted.
237
WUUS54 KTSA 280133
SVRTSA
OKC037-280215-
/O.NEW.KTSA.SV.W.0306.170528T0133Z-170528T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
833 PM CDT SAT MAY 27 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Creek County in northeastern Oklahoma...
* Until 915 PM CDT
* At 833 PM CDT, a severe thunderstorm was located 7 miles north of
Bristow, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sapulpa... Kiefer...
Mounds... Kellyville...
This includes Interstate 44 between mile markers 194 and 216.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3608 9612 3607 9603 3586 9603 3587 9641
3606 9642
TIME...MOT...LOC 0133Z 267DEG 29KT 3593 9635
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
818
WWUS54 KTSA 280203
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
903 PM CDT SAT MAY 27 2017
OKC037-280213-
/O.CAN.KTSA.SV.W.0306.000000T0000Z-170528T0215Z/
Creek OK-
903 PM CDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CREEK COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3608 9612 3607 9603 3586 9603 3587 9641
3606 9642
TIME...MOT...LOC 0202Z 267DEG 29KT 3594 9605
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 5:20 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 27, 5:20 PM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
520 PM CDT Sat May 27 2017
.DISCUSSION...
The 00Z TAF discussion is included below.
&&
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
An extremely unstable airmass over the region ahead of a cold
front and dryline will set the stage for numerous severe
thunderstorms over the region this TAF period. The most likely
time window at each site was the time frame used in the Tempo
groups. VFR conditions will prevail outside of storms this
evening, with IFR potential if storms hit the airports. MVFR and
possibly even IFR cigs will overspread the region behind the
front, with a trend toward VFR on Sunday as cooler and drier air
in the low levels moves into the region.
Lacy
&&
.PREV DISCUSSION... /Issued 259 PM CDT Sat May 27 2017/
DISCUSSION...
Conditions are prime for significant severe weather later this
afternoon and overnight across eastern Oklahoma and northwest
Arkansas. Extreme instability is currently in place and effective
shear values are supportive of organized updrafts. These
conditions will support all modes of severe weather including
destructive winds, giant hail, and possibly a few strong
tornadoes.
The details on how the eventual convection evolves are less clear
however a likely scenario is of supercells initiating both along
the boundary from NE OK into far NW AR, and further south
along the dryline in south central OK. Currently expanding mid
cloud across central OK is likely a zone of enhanced lift yet to
overspread the region. The capping inversion has continued to
weaken and any further lift along with localized sfc convergence
is expected to spark storm development. Storms further south along
the dryline may be more delayed in development but nevertheless
will also pose significant severe weather potential. The severe
weather threat will continue into the overnight hours awaiting
the passing cold front to clear the area from northwest to
southeast.
The remainder of the forecast is expected to be rather tranquil as
dry weather prevails for early week with increasing thunderstorm
chances for mid to late week. Flow aloft is forecast to weaken
considerably as the westerlies lift well north thus reducing the
severe weather potential.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-067>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
AVIATION...30Hazardous weather outlook, May 27, 4:57 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Local storm report, May 27, 8:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL NOWATA 36.70N 95.64W
05/27/2017 E1.75 INCH NOWATA OK PUBLIC
SOCIAL MEDIA REPORT.
&&
JDSLocal storm report, May 27, 8:05 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL 2 N BIG CABIN 36.57N 95.22W
05/27/2017 E1.25 INCH CRAIG OK TRAINED SPOTTER
&&
JDSLocal storm report, May 27, 8:16 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
816 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 3 S MILFAY 35.71N 96.57W
05/27/2017 E1.00 INCH CREEK OK TRAINED SPOTTER
&&
JDSLocal storm report, May 27, 8:20 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL KETCHUM 36.52N 95.02W
05/27/2017 E1.25 INCH CRAIG OK PUBLIC
&&
JDSLocal storm report, May 27, 8:22 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL BIG CABIN 36.54N 95.22W
05/27/2017 E1.25 INCH CRAIG OK LAW ENFORCEMENT
ALSO REPORTED 55 MPH WINDS.
&&
JDSLocal storm report, May 27, 8:24 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
824 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL CHELSEA 36.54N 95.43W
05/27/2017 E2.50 INCH ROGERS OK BROADCAST MEDIA
TIME ESTIMATED BY RADAR.
&&
AEJThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:15 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 20 min |
| May 27, 7:27 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers | 63 min |
| May 27, 7:43 PM CDT | Special Weather Statement | TSA | Creek | 47 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 55 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 50 min |
| May 27, 8:26 PM CDT | Tornado Warning | TSA | Creek, Okfuskee | 49 min |
| May 27, 8:39 PM CDT | Special Weather Statement | TSA | Mayes | 51 min |
| May 27, 8:48 PM CDT | Special Weather Statement | TSA | Tulsa | 42 min |
| May 27, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes | 53 min |
| May 27, 8:55 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Tulsa | 35 min |
| May 27, 8:58 PM CDT | Tornado Warning | TSA | Okfuskee | 47 min |
| May 27, 9:09 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Okmulgee | 3 hr |
| May 27, 9:11 PM CDT | Tornado Warning | TSA | Okfuskee | 34 min |
| May 27, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 46 min |
| May 27, 9:16 PM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| May 27, 9:21 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 39 min |
| May 27, 9:26 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| May 27, 9:39 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 4 hr |
| May 27, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 63 min |
| May 27, 9:43 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 47 min |
| May 27, 9:46 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 27, 9:46 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okfuskee, Okmulgee, Wagoner | 44 min |
| May 27, 10:14 PM CDT | Special Weather Statement | TSA | Adair | 46 min |
| May 27, 10:17 PM CDT | Special Weather Statement | TSA | Delaware | 43 min |
| May 27, 10:23 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 37 min |
| May 27, 10:25 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 35 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 43 min |
| May 27, 10:44 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 27, 10:45 PM CDT | Areal Flood Advisory | TSA | Adair | 3 hr |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| May 27, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 51 min |
| May 27, 11:10 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg, Pushmataha | 65 min |
| May 27, 11:19 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, LeFlore, Sequoyah | 41 min |
| May 27, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 35 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 37 min |
| May 28, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 40 min |
| May 28, 12:37 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 38 min |
| May 28, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 32 min |
| May 28, 1:15 AM CDT | Special Weather Statement | TSA | Osage | 30 min |
| May 28, 1:27 AM CDT | Special Weather Statement | TSA | Creek | 33 min |
| May 28, 1:34 AM CDT | Severe Thunderstorm Warning | TSA | Creek | 41 min |
| May 28, 1:44 AM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| May 28, 2:01 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 26 min |
| May 28, 2:23 AM CDT | Special Weather Statement | TSA | Choctaw | 37 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.